Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 152, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 15, 2021, 2:38 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2021, 2:38 AM PDT (09:38 UTC)
- Expired
- Jul 15, 2021, 12:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
527 WHUS76 KSEW 150938 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 238 AM PDT Thu Jul 15 2021 PZZ131-132-151745- /O.CAN.KSEW.GL.W.0048.000000T0000Z-210715T1300Z/ /O.NEW.KSEW.SC.Y.0152.210715T0938Z-210715T1900Z/ /O.NEW.KSEW.GL.W.0049.210716T0100Z-210716T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 238 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM PDT Friday. For the Small Craft Advisory, until noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-151745- /O.CAN.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/ /O.NEW.KSEW.SC.Y.0153.210716T0100Z-210716T0900Z/ Admiralty Inlet- 238 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-151745- /O.CAN.KSEW.SC.Y.0151.000000T0000Z-210715T1300Z/ /O.NEW.KSEW.SC.Y.0153.210716T0100Z-210716T1300Z/ Northern Inland Waters Including The San Juan Islands- 238 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
1 follow-up statement
312 WHUS76 KSEW 151545 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 845 AM PDT Thu Jul 15 2021 PZZ131-132-152345- /O.CON.KSEW.SC.Y.0152.000000T0000Z-210715T1900Z/ /O.CON.KSEW.GL.W.0049.210716T0100Z-210716T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 845 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...For the Gale Warning, west winds 25 to 35 kt. For the Small Craft Advisory, west winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...For the Gale Warning, from 6 PM this evening to 6 AM PDT Friday. For the Small Craft Advisory, until noon PDT today. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ134-152345- /O.CON.KSEW.SC.Y.0153.210716T0100Z-210716T0900Z/ Admiralty Inlet- 845 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT FRIDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 6 PM this evening to 2 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-152345- /O.CON.KSEW.SC.Y.0153.210716T0100Z-210716T1300Z/ Northern Inland Waters Including The San Juan Islands- 845 AM PDT Thu Jul 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 6 PM this evening to 6 AM PDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 8:00 PM PDT, 6 hours 38 minutes earlier.
Area forecast discussion, Jul 14, 8:00 PM PDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
800 PM PDT Wed Jul 14 2021
.SYNOPSIS...Onshore flow and increasing marine layer clouds will
give Western Washington cooler weather through Friday. Light shower
activity or some areas of drizzle is possible on Friday. An upper
trough will remain just offshore through the weekend.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...Marine layer clouds will
push inland again overnight and should be more persistent Thursday.
High temps on Thursday will range from the lower 60s at the coast to
the lower 70s inland--with mid 70s confined to areas closer to the
Cascades. On Friday we probably will not see much of a breakout at
all and light shower activity or drizzle is possible as the upper
trough nudges in toward the area and the marine layer gets deeper
still. Temps will continue to cool into Friday and high temps will
struggle to get out of the mid and upper 60s Friday afternoon.
The upper trough wobbles and stalls and the flow aloft will back
from westerly to more southerly over the weekend. A little warming
aloft should give Western Washington more afternoon sunshine and
highs warming back into the 70s along the I-5 corridor on Saturday.
19
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...High pressure is expected
to build over the Great Basin and a trough extending down from SE
Alaska. This will result in dry south/southwesterly flow aloft
for Western Washington. This pattern will continue through the end
of the forecast period. While temperatures will be rising, we
expect highs to be in upper 70s to low 80s with lows in the 50s for
inland locations. No precipitation is expected during the long
term forecast period. Butwin
&&
.AVIATION...Coastal marine layer stratus will push inland overnight
and be more extensive and persistent on Thursday--but there is a good
chance that the clouds will burn off around mid afternoon along the
I-5 corridor. Like today, the coast should remain overcast on
Thursday.
KSEA...Marine layer stratus will arrive overnight and take longer to
burn off on Thursday.
&&
.MARINE...High pressure over the NE Pacific will maintain onshore
flow through this weekend. Highest wind and waves will be found
through the central and eastern Strait of Juan de Fuca during late
afternoon and evening hours.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Warning until 6 AM PDT Thursday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory until 6 AM PDT Thursday for Admiralty Inlet-
Northern Inland Waters Including The San Juan Islands.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:38 AM PDT | Gale Warning | SEW | 24 hr | |
| Jul 15, 2:38 AM PDT | Small Craft Advisory | SEW | 33 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.